Alert archive / California / Wind Advisories in 2006

Wind Advisory 10, NWS Los Angeles, CA

January 19, 2006

NWS Los Angeles, CA issued this wind advisory at Jan 19, 2006, 8:22 PM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2006, 8:22 PM PST (04:22 UTC)
Expired
Jan 20, 2006, 3:00 AM PST
In force
7 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 200422
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
822 PM PST THU JAN 19 2006

...WIND ADVISORY IN EFFECT FOR THE SANTA BARBARA COUNTY MOUNTAINS
AND SOUTH COAST...

.GUSTY NORTHWEST TO NORTH CANYON WINDS WILL AFFECT THE SANTA
BARBARA COUNTY MOUNTAINS AND SOUTH COAST THROUGH EARLY FRIDAY
MORNING. AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH
HIGHER GUSTS CAN BE EXPECTED BELOW AND THROUGH THE PASSES AND
CANYONS. WINDS ARE EXPECTED TO DIMINISH LATER TONIGHT.

CAZ039-201100-
/O.NEW.KLOX.WI.Y.0010.060120T0422Z-060120T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-
822 PM PST THU JAN 19 2006

...WIND ADVISORY IN EFFECT UNTIL 3 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST FRIDAY. 

AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO
45 MPH CAN BE EXPECTED BELOW PASSES AND CANYONS. WINDS SHOULD
WEAKEN BELOW ADVISORY LEVELS BY 3 AM FRIDAY. THE WINDS WILL AFFECT
TRAVEL ON HIGHWAYS 1 AND 101 ALONG THE COAST AND BELOW GAVIOTA
PASS...AND ON HIGHWAY 154 BELOW SAN MARCOS PASS.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ052-201100-
/O.NEW.KLOX.WI.Y.0010.060120T0422Z-060120T1100Z/
SANTA BARBARA COUNTY MOUNTAINS-
822 PM PST THU JAN 19 2006

...WIND ADVISORY IN EFFECT UNTIL 3 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST FRIDAY. 

AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH LOCAL GUSTS
OVER 50 MPH CAN BE EXPECTED THROUGH PASSES AND CANYONS. WINDS SHOULD
WEAKEN BELOW ADVISORY LEVELS BY 3 AM FRIDAY. THE WINDS WILL AFFECT
TRAVEL ON HIGHWAY 101 THROUGH GAVIOTA PASS...AND ON HIGHWAY 154
THROUGH SAN MARCOS PASS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SIRARD
1 follow-up statement
000 
WWUS76 KLOX 201049
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
249 AM PST FRI JAN 20 2006

...WIND ADVISORIES FOR SANTA BARBARA COUNTY WILL EXPIRE AT 3 AM PST...

.STRONG WINDS ACROSS SANTA BARBARA COUNTY HAVE BECOME LESS
WIDESPREAD EARLY THIS MORNING. THEREFORE...WIND ADVISORIES WILL
BE ALLOWED TO EXPIRE AT 3 AM PST. HOWEVER...THERE WILL STILL BE
LOCALLY GUSTY NORTH WINDS OF 20 TO 30 MPH THROUGH AND BELOW
PASSES AND CANYONS THROUGH MID MORNING.

CAZ039-201200-
/O.EXP.KLOX.WI.Y.0010.000000T0000Z-060120T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-
249 AM PST FRI JAN 20 2006

...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING. 

HOWEVER...LOCALLY GUSTY NORTH WINDS OF 20 TO 30 MPH WITH STRONGER 
GUSTS WILL CONTINUE THROUGH AND BELOW PASSES AND CANYONS THROUGH
MID MORNING.

$$

CAZ052-201200-
/O.EXP.KLOX.WI.Y.0010.000000T0000Z-060120T1100Z/
SANTA BARBARA COUNTY MOUNTAINS-
249 AM PST FRI JAN 20 2006

...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING. 

HOWEVER...LOCALLY GUSTY NORTH WINDS OF 20 TO 30 MPH WILL CONTINUE
BELOW PASSES AND CANYONS THROUGH MID MORNING.

$$

BRUNO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 19, 2:20 PM PST, 6 hours 2 minutes earlier.

Area forecast discussion, Jan 19, 2:20 PM PST, 6 hours 2 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
220 PM PST THU JAN 19 2006

.SHORT TERM...CURRENT SATELLITE IMAGERY SHOWING A CONSIDERABLE
AMOUNT OF HIGH LEVEL CLOUDS ACROSS THE REGION THIS AFTERNOON AS
A FAST MOVING UPPER LEVEL DISTURBANCE STREAKS IN FROM THE NORTHWEST.
IN ADDITION...CONSIDERABLE LOW LEVEL MOISTURE LINGERING ACROSS THE
NORTH FACING SLOPES AS WELL AS THE INTERIOR VALLEYS OF SLO/SBA
COUNTIES...WHICH WILL LIKELY CONTINUE THROUGH THE NIGHT.

MAIN WEATHER CONCERN TODAY WAS GUSTY NORTHERLY WINDS WHICH HAVE
AFFECTED MUCH OF LA COUNTY. THE STRONGEST WINDS HAVE BEEN FOCUSED
ACROSS THE I-5 CORRIDOR...WITH WHITAKER PEAK REPORTING SOME WIND GUSTS
BETWEEN 50 AND 60 MPH. LAX-BAKERSFIELD GRADIENT IS CURRENTLY AT -4.3
MB WHILE A STRONG UPPER LEVEL JET (OVER 100 KNOTS) WAS FOCUSED NORTH
TO SOUTH JUST EAST OF OUR CWA. AS THIS JET STREAKS SHIFTS EASTWARD
THIS EVENING AND GRADIENTS BEGIN TO TREND OFFSHORE TO THE
NORTHEAST...WE SHOULD SEE SOME DECREASE IN WIND SPEEDS. AS A RESULT...
WILL ALLOW WIND ADVISORIES TO EXPIRE AT 3 PM. WITH MODERATE OFFSHORE
WINDS AND MORE SUNSHINE...WE SHOULD SEE A GOOD 3 TO 5 DEGREES OF
WARMING ACROSS MOST COASTAL AND VALLEY AREAS ON FRIDAY. OFFSHORE FLOW
IS THEN EXPECTED TO WEAKEN SOME ON SATURDAY.

THE BIG QUESTION MARK CONTINUES WITH THE SUNDAY FORECAST AS MODELS
CONTINUE TO BE ALL OVER THE PLACE. THE NAM MODEL ADVERTISES A FAIRLY
STRONG OFFSHORE WIND EVENT...WHILE THE GFS SHOWS A WEAK CLOSED LOW
SOLUTION THAT COULD ACTUALLY PRODUCE SOME LIGHT PRECIPITATION FOR
AREAS NORTH OF POINT CONCEPTION. MEANWHILE...THE EMCWF ADVERTISES
A STRONGER CUTOFF LOW CENTERED RIGHT OVER SOUTHERN CALIFORNIA ON
SUNDAY. WITH SUCH DISAGREEMENT IN MODEL SOLUTIONS...HAVE NOT MADE
ANY WHOLESALE CHANGES UNTIL THERE IS BETTER MODEL CONSISTENCY.

.LONG TERM...MODELS CONTINUE TO STRUGGLE WITH THE UPPER PATTERN
DURING THE EXTENDED PERIOD. THE GFS ADVERTISES TWO WEATHER SYSTEMS
THAT COULD AFFECT THE REGION ON TUESDAY AND THURSDAY. THE GFS CROSS
SECTION SHOWS MOST OF THE MOISTURE CONCENTRATED IN THE MID AND UPPER
LEVELS OF THE ATMOPSHERE WITH THESE SYSTEMS...SO HAVE NOT INTRODUCED
ANY POPS YET IN THE EXTENDED TIME FRAME. TEMPERATURES WILL REMAIN NEAR
NORMAL THROUGH THE PERIOD.

&&

.AVIATION...
S OF POINT CONCEPTION...NORTH WINDS EXPECTED TO SUBSIDE OVER THE
NEXT SEVERAL HOURS AS TIGHT SURFACE PRESSURE GRADIENJTS SHIFT AROUND
TO THE NORTHEAST AND AS THE SUN SETS. NORTHEAST WINDS ARE EXPECTED
TO SURFACE IN THE FAVORED LOCATIONS FRI MORNING...REMAINING BELOW
ADVISORY LEVELS DUE TO A LACK OF UPPER LEVEL SUPPORT.

N OF POINT CONCEPTION...SKIES AND VISIBILITY WILL REMAIN
CLEAR...EXCEPT IN THE SALINAS VALLEY WHERE LINGERING LOW LEVEL
MOISTURE WILL CAUSE FOG TO FORM OVERNIGHT.

.MARINE...
LARGE W SWELL HAS MOVED INTO THE OUTER WATERS OF SOUTHERN AND
CENTRAL CALIFORNIA THIS AFTERNOON. SWELLS WILL RANGE BETWEEN 12 AND
17 FT N OF POINT CONCEPTION. SWELL PERIOD WILL BE BETWEEN 15-17
SECONDS.  HIGH SURF ADVISORY IN EFFECT FOR THE CENTRAL COAST IN
EFFECT THROUGH TONIGHT...WHERE BREAKERS OF 10 TO 15 FEET WILL BE
COMMON. LOCAL SETS AS HIGH AS 18 FEET WILL BE POSSIBLE DURING THE
PEAK OF THE EVENT THIS EVENING. WITH A SWELL DIRECTION OF 280
DEGREES...A GOOD PORTION OF THIS SWELL ENERGY HAS MOVED
INTO THE INNER COASTAL WATERS THIS MORNING. WILL JUST HIGHLIGHT THE
LIKELIHOOD OF ABOVE NORMAL SURF FOR WEST FACING BEACHES SOUTH OF
POINT CONCEPTION...WHERE BREAKERS OF 5 TO 7 FEET WITH LOCAL SETS TO
9 FEET CAN BE EXPECTED. THE LATEST CGR REPORTS DO NOT INDICATE MUCH
POTENTIAL FOR HIGH SURF AND THE SWELL MODELS HAVE BEEN RUNNING TOO
HIGH AS COMPARED TO ACTUAL RESULTS. PLEASE REFER TO THE LATEST
LAXCFWLOX PRODUCTS FOR FURTHER DETAILS.

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...GOMBERG
AVIATION...SWEET
Hazardous weather outlook, Jan 19, 6:00 AM PST, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST THU JAN 19 2006

CAZ034>041-044>047-051>054-059-087-088-201400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
600 AM PST THU JAN 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

AREAS OF NORTHWEST TO NORTH WINDS 30 TO 40 MPH WITH LOCAL GUSTS TO
60 MPH WILL AFFECT THE MOUNTAINS OF SANTA BARBARA COUNTY THIS
MORNING...AND THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES
INCLUDING THIS SANTA MONICA RANGE COUNTIES THROUGH MID AFTERNOON.
AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS OVER 40
MPH WILL AFFECT THE SOUTH COAST OF SANTA BARBARA COUNTY BELOW PASSES
AND CANYONS THIS MORNING...AND THE VALLEYS OF LOS ANGELES COUNTY
THROUGH MID AFTERNOON. LOCALLY STRONG NORTHWEST TO NORTH WINDS WILL
AFFECT THE VALLEYS OF VENTURA COUNTY...AND COASTAL SECTIONS OF
THE LOS ANGELES COUNTY COASTAL PLAIN...ESPECIALLY FROM MALIBU TO
HOLLYWOOD. WINDS WILL SLOWLY DIMINISH THIS AFTERNOON...BUT REMAIN
LOCALLY GUSTY THROUGH TONIGHT.

HIGH SURF WILL AFFECT THE BEACHES NORTH OF POINT CONCEPTION THROUGH
TONIGHT...AND HIGHER THAN NORMAL SURF WILL AFFECT WEST FACING
BEACHES SOUTH OF POINT CONCEPTION. A HIGH RIP CURRENT RISK
WILL CONTINUE ON ALL AREA BEACHES TODAY AND TONIGHT.

SCATTERED SHOWERS WILL AFFECT THE NORTHERN MOUNTAINS OF VENTURA
COUNTY AND FAR NORTHWESTERN LOS ANGELES COUNTIES THIS MORNING.
SNOW LEVELS WILL BE BETWEEN 4000 AND 4500 FEET. LOCAL SNOW
ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE ON NORTHERN SLOPES THIS
MORNING...AND THERE IS A CHANCE THAT SMALL ACCUMULATIONS OF SNOW
COULD OCCUR ON INTERSTATE 5 OVER THE GRAPEVINE.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

AREAS OF NORTHEAST WINDS 20 TO 35 MPH WITH LOCAL GUSTS OVER 50 MPH
WILL AFFECT THE MOUNTAINS AND VALLEYS OF LOS ANGELES AND VENTURA
COUNTIES...AND PORTIONS OF THE COASTAL SECTIONS FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BRUNO

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 2:05 PM PSTFrost AdvisoryLOX19 hr
Jan 20, 2:05 PM PSTFreeze WarningLOX19 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.